Texas, 2016Damaging Wind in Texas, November 2, 2016
November 2, 2016 · NWS SJT · 1 event in 1 county or zone
A line of thunderstorms moving southeast through the Big Country resulted in a severe thunderstorm wind gust near Weinert. One of the thunderstorms along the line resulted in a severe wind gust about 2 miles north northeast of Weinert.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms moving southeast through the Big Country resulted in a severe thunderstorm wind gust near Weinert. One of the thunderstorms along the line resulted in a severe wind gust about 2 miles north northeast of Weinert.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Nov 2, 6:00 PM CST, 34 minutes earlier.
Area forecast discussion, Nov 2, 6:00 PM CST, 34 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
700 PM CDT Wed Nov 2 2016
.AVIATION...
/00Z TAFS/
A cold front will move slowly south across the terminals overnight.
Scattered showers and thunderstorms will develop along and behind
the front, along with ceilings lowering into the MVFR/IFR range.
Included some IFR ceilings at KABI and KSJT Thursday morning
behind the front but kept southern terminals MVFR at this time.
Visibilities should remain in the MVFR range. Expect scattered
showers and a few thunderstorms to continue on Thursday across
all terminals, with primarily MVFR ceilings prevailing by
afternoon.
&&
.PREV DISCUSSION... /issued 328 PM CDT Wed Nov 2 2016/
SHORT TERM...
(Tonight and Thursday)
Currently, there is a large upper level low centered near the
southern AZ border with strong southwest flow ahead of it from
west Texas into the central plains, with embedded shortwave
disturbances. At the surface, a cold front is located from eastern
NM, northeast into the TX panhandle. Showers and thunderstorms are
affecting areas ahead of, and behind the front, with the stronger
storms in the warm sector south of the front east and northeast of
Lubbock. The upper level low in the AZ area will move very little
over the next 24 hours. As the cold front makes slow progress
southward tonight, scattered showers and thunderstorms along the
boundary will develop. The area with the best chances for
precipitation tonight will be along and northwest of a Barnhart,
to Cross Plains line. Instability (surface based CAPE as high as
3000 J/kg, ML CAPE as high as 2500 J/kg) is readily available in
our area for thunderstorms to develop. However, the better shear
and forcing for ascent is currently off to the northwest of our
CWA. So, while we do expect to see some strong thunderstorms in
our area, capable of producing gusty winds and small hail, we
expect the overwhelming majority of these to be sub-severe.
As the front continues farther south on Thursday, additional
shower and thunderstorm activity is expected to develop, mainly
affecting areas south of Interstate 20. Again, while thunderstorms
will be possible, severe weather is not expected to be a major
concern.
The main concern other than gusty winds, hail, and lightning will
be locally heavy rainfall. Precipitable water values of 1 to 1.5
inches or more will be readily available for these showers and
thunderstorms. And due to the slow movement of the boundary, and
potentially slow movement of individual storms, some areas could
see heavy rainfall from later tonight through tomorrow, possibly
resulting in localized flash flooding.
Temperatures will be cooler on Thursday behind the front.
LONG TERM...
(Thursday night through Wednesday)
A large upper level low will be located over the northern Mexican
state of Sonora, with a weak front in the vicinity of West Central
Texas. At this point, the best chance of showers and thunderstorms
looks to remain west of the forecast area, although uncertainty
remains on exactly where the heaviest rainfall will occur. For now
the highest PoPs Thursday night into Friday will be across our
western counties, decreasing as you head east. The main concern at
this point looks to be locally heavy rainfall. The expected cloud
cover/precipitation will also help to keep high temperatures cooler
than what we have seen over the last several days, in the low to mid
70s.
Friday night into this weekend, the aforementioned upper level
low/trough will swing across the Southern Plains, bringing another
increased chance of showers and thunderstorms, mainly Saturday night
into Sunday. Highs will mainly be in the 70s, with overnight lows in
the 50s.
Model differences arise with the handling of the next upper level
low which is forecast to develop during the first part of next week,
somewhere across North or West Texas. For now, PoPs were mainly kept
in the slight chance to low end chance range, but these may
eventually need be increased, depending on the eventual track of the
low. High temperatures for the first part of next week will mainly
be in the 70s with overnight lows in the 50s.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 63 70 59 70 / 70 60 20 20
San Angelo 64 75 60 72 / 50 70 40 40
Junction 67 78 62 74 / 40 60 40 40
Brownwood 64 74 60 73 / 50 60 20 20
Sweetwater 62 68 58 68 / 80 60 30 30
Ozona 65 77 61 71 / 50 60 50 50
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
99/99/24
Hazardous weather outlook, Nov 2, 1:51 PM CST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
251 PM CDT WED NOV 2 2016
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-032000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
251 PM CDT WED NOV 2 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT.
DANGEROUS LIGHTNING WILL BE POSSIBLE WITH THE STORMS. LOCALLY
HEAVY RAINFALL MAY ALSO RESULT IN LOCALIZED FLASH FLOODING...
ESPECIALLY ACROSS THE AREA NORTH OF A LINE FROM OZONA TO EDEN TO
BROWNWOOD.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS WILL BE POSSIBLE THROUGH MOST OF THE EXTENDED
FORECAST. THE MAIN HAZARDS WILL BE DANGEROUS LIGHTNING AND
LOCALLY HEAVY RAINFALL...THAT MAY RESULT IN FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Nov 2, 5:50 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
650 PM CDT WED NOV 2 2016
TXZ098-030030-
HASKELL TX-
650 PM CDT WED NOV 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HASKELL COUNTY UNTIL 730
PM CDT...
AT 649 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES WEST OF ROCHESTER...OR 16 MILES SOUTHWEST OF KNOX CITY...MOVING
EAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ROCHESTER AROUND 710 PM CDT.
O'BRIEN AROUND 715 PM CDT.
LAT...LON 3335 9947 3324 9999 3340 9999 3340 9949
TIME...MOT...LOC 2349Z 251DEG 31KT 3333 10008
04
Special weather statement, Nov 2, 5:52 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
652 PM CDT WED NOV 2 2016
TXZ049-030015-
FISHER TX-
652 PM CDT WED NOV 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FISHER COUNTY UNTIL
715 PM CDT...
AT 652 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HUDD...OR 20 MILES NORTHEAST OF SNYDER...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN FISHER
COUNTY.
LAT...LON 3279 10059 3283 10066 3296 10065 3296 10041
TIME...MOT...LOC 2352Z 214DEG 26KT 3290 10064
04
Thunderstorm Wind, Haskell
- When
- November 2, 6:34 PM CST
- Where
- Haskell County, 1.5 mi NNE of Weinert
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.340, -99.670
The West Texas Mesonet near Weinert measured a 62 mph wind gust from a thunderstorm.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Illinois, November 2, 2016$3.0 million · 1.75 in hail · 14 events
- Flooding and Hail in Texas, November 2, 2016$350,000 · 1.75 in hail · 6 events
- Hail in Missouri, November 2, 20162 in hail · 15 events
- Dense Fog in California, November 2, 20164 events
- Hail and Damaging Wind in Texas, November 2, 20161.75 in hail · 4 events
- Flash Flood and Hail in Oklahoma, November 2, 2016$2,000 · 1 in hail · 3 events
- Hail and Damaging Winds in Kansas, November 2, 201660 kt wind · 3 events
- Hail in Kansas, November 2, 20160.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 668127.